MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE

CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE
Model Number PRD-SC30-125
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 09/28/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Return of the device for analysis is anticipated.If the device is received for analysis, a supplemental report will be submitted when the device analysis is completed.(b)(4).Csi id: (b)(4).
 
Event or Problem Description
The stealth peripheral orbital atherectomy device (oad) was operated for multiple treatment passes in the distal and proximal anterior tibial artery (at).When the oad was removed, it was noted to be stuck on the guide wire.The oad and wire were removed from the patient and the lesion was re-wired and balloon angioplasty was performed.Slow flow was then noted in the at and was resolved with balloon angioplasty and nitroglycerin.The patient was well at the conclusion of the procedure.The physician did not provide an opinion as to the cause of the slow flow.
 
Additional Manufacturer Narrative
The oad was received at csi for analysis.The device was returned with the guide wire engaged and stuck, confirming the report that the oad became stuck on the guide wire.The wire was removed with resistance.A visual analysis revealed adhered biological material on the driveshaft filars and on the engaged guide wire section that was located under the driveshaft tip bushing area.Examination did not reveal any damage that would have contributed to the accumulation.The morphology and exact root cause of the accumulation is unknown.When tested the device functioned as intended.The report of "slow/no flow" could not be confirmed through analysis.The device history record for this oad lot number has been reviewed.No issues or discrepancies were noted during this review that would have contributed to the reported event.The device met material, assembly, and quality control requirements prior to distribution.Results code: 4247 - suggested code is biological material present on device conclusion code: 4316 - suggested code is cause traced to procedure.Csi id: (b)(4).

Brand Name
DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM
Common Device Name
PERIPHERAL ATHERECTOMY DEVICE
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS, INC.
1225 old highway 8 nw
st. paul, mn MN 55112
MDR Report Key12688982
Report Number3004742232-2021-00357
Device Sequence Number11793992
Product Code MCW
UDI-Device Identifier10850000491271
UDI-Public(01)10850000491271(17)230331(10)375143-1
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K190634
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2023
Device Model NumberPRD-SC30-125
Device Catalogue Number7-10059-02
Device Lot Number375143-1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/26/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/28/2021
Supplement Date Received by Manufacturer10/29/2021
Initial Report FDA Received Date10/25/2021
Supplement Report FDA Received Date11/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age71 YR
Patient Weight91